MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH
Model Number 306544
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0210090, medical device expiration date: 2023-06-30, device manufacture date: 2020-07-28, medical device lot #: 0043481, medical device expiration date: 2023-01-31, device manufacture date: 2020-02-12.(b)(4).
 
Event or Problem Description
It was reported that 3 syringe 3ml saline 3ml fill experienced leakage.The following information was provided by the initial reporter: material no: 306544 batch no: 0210090, 0043481.I am inquiring about the use of the 3ml posiflush with a 24 gauge instye autoguard w/o blood control iv catheter.Hospital recently switched from a standard 3ml syringe to the posiflush 3ml stubby design and is experiencing more blown iv sites than usual.They've pinpointed the use of the stubby flush as the step in the process where they are blowing the line, fearing it is the greater force and pressure behind the plunger rod.I did explain that the by design, the stubby flush actually has significantly less psi force and reflux compared to the standard design, and reviewed their flushing technique, recommending a push pause method.The medical support team suggested i submit this is as a complaint, should there be something defective about the iv or flush.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2020-10-22.H6: investigation summary: a device history record review was performed for provided lot number 43481.The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this incident, three samples were received by our quality inspection team for evaluation.The samples were visually inspected finding no defects of any kind.Each was tested for sustaining force and were within specification.As the results of the investigation were within specification and no defects were found, a cause for the reported incident could not be determined.Further action has not been determined necessary at this time.Our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.

Brand Name
SYRINGE 3ML SALINE 3ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10795789
Report Number1911916-2020-01010
Device Sequence Number3489946
Product Code NGT
UDI-Device Identifier30382903065449
UDI-Public30382903065449
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number306544
Device Catalogue Number306544
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1